Funnel Cloud, Pima
- When
- August 31, 6:45 PM MST
- Where
- Pima County, 2.41 mi NNE of Casas Adobes
- Reported by
- Social Media
- Coordinates
- 32.352, -110.964
A funnel cloud was reported near the intersection of Magee Rd and Oracle Rd.
Isolated thunderstorms formed and moved southwest across southeast Arizona. Wind damage occurred in St.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TWC wrote it up.
Isolated thunderstorms formed and moved southwest across southeast Arizona. Wind damage occurred in St. David a funnel cloud was reported near Oro Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Aug 31, 2:50 PM MST, 3 hours 55 minutes earlier.
Area Forecast Discussion National Weather Service Tucson AZ 250 PM MST Sat Aug 31 2019 .SYNOPSIS...Today is the last day of meteorological summer. The favorable weather pattern for daily afternoon and evening thunderstorms will remain in place through at least the middle of next week. Daily variation with daytime temperatures over the next 7 days with readings remaining above normal. && .DISCUSSION...This is the last day of meteorological Summer 2019, one which has been rather hot and dismal on rainfall. Slow start to thunderstorm activity across most of southeast Arizona this afternoon. The exception is up across the White Mountains where a few storms have been frisky. 12z upper air plots placed 500 mb high over east central Arizona and the 300 mb high over AZ/CA border producing ENE flow over the area. Both features are slowly drifting north this afternoon. PWAT values range from 0.70" across the Whites mountains to 1.5" west/southwest of Tucson. At the surface dewpoints this afternoon are in the 50s to lower 60s. Water vapor imagery showed a weak upper level disturbance over El Paso moving slowly SSW. Differing views on evolution of storms this afternoon/evening with the 12z UofA WRFNAM much more active, especially from Tucson south and west than the 12z UofA WRFGFS and the 19z HRRR. Based on the motion of the upper level disturbance near El Paso, this feature will continue to move SSW enhancing thunderstorms across northern Chihuahua and Sonora. So isolated to scattered storms into the evening hours with best areal coverage being south and southwest of Tucson. Models hinting an increase in low-level moisture overnight west of Tucson thanks to outflows moving NW from northern Sonoran storms. This will likely lead to an increase in areal thunderstorm coverage from Tucson west and north on Sunday. Labor Day could be a down day depending on how worked over the atmosphere gets after Sundays activity. Upper high will remain in a favorable position for the remainder of next week for continued daily rounds of isolated to scattered showers and thunderstorms. High temperatures for the first full week of September will see daily variations but for the most part will remain a bit above normal. && AVIATION...Valid through 02/00Z. Isolated to scattered -TSRA/-SHRA developing aft 31/22Z and persisting thru 01/06Z. Brief MVFR based on CIGS/VSBY from heavier TS will be possible. Otherwise, expect FEW-SCT clouds at 8k-12k ft MSL (locally BKN) thru 01/06Z and then again aft 01/18Z, with BKN- OVC clouds AOA 20k ft MSL between 01/00Z and 01/09Z. SFC wind less than 12 kts thru the forecast period and either variable in direction or favoring an ELY/SELY direction. Gusty winds possible near -TSRA/-SHRA. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A favorable flow regime combined with adequate moisture will result in the daily cycle of mainly afternoon and evening isolated to scattered showers and thunderstorms this weekend and into at least the middle of next week. Expect gusty and erratic winds with the stronger thunderstorms. Otherwise, 20-foot winds will be terrain driven mainly under 15 mph. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Special Weather Statement
National Weather Service Tucson AZ
204 PM MST Sat Aug 31 2019
AZZ509-510-312145-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan Meadow-
204 PM MST Sat Aug 31 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREENLEE COUNTY UNTIL
245 PM MST...
At 204 PM MST, Doppler radar was tracking a strong thunderstorm near
Blue, or 24 miles west of Reserve, moving south at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hannagan Meadow, Blue and Rose Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3329 10906 3334 10947 3372 10934 3373 10905
3371 10904 3337 10905
TIME...MOT...LOC 2104Z 015DEG 15KT 3358 10915
GLSpecial Weather Statement
National Weather Service Tucson AZ
420 PM MST Sat Aug 31 2019
AZZ509>511-010015-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan
Meadow-Galiuro and Pinaleno Mountains including Mount Graham-
420 PM MST Sat Aug 31 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GRAHAM COUNTY UNTIL 515
PM MST...
At 419 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles east of San Carlos to 8 miles north of
Thatcher. Movement was southwest at 20 mph.
Winds in excess of 40 mph and blowing dust will be possible with
these storms, followed by brief heavy rain in some locations.
Locations impacted include...
Safford, Thatcher, Pima, Bylas, Fort Thomas, Calva, Mount Graham,
Frye Mesa Dam and San Carlos Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3304 10955 3258 10986 3310 11044 3319 11044
3320 11040 3325 11044 3331 11044 3344 11026
3345 11018 3346 11017 3346 11005
TIME...MOT...LOC 2319Z 042DEG 18KT 3333 11019 3295 10973
MeyerSpecial Weather Statement National Weather Service Tucson AZ 426 PM MST Sat Aug 31 2019 AZZ509>511-010030- Upper Gila River and Aravaipa Valleys including Clifton/Safford-White Mountains of Graham and Greenlee Counties including Hannagan Meadow-Galiuro and Pinaleno Mountains including Mount Graham- 426 PM MST Sat Aug 31 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAHAM AND SOUTHERN GREENLEE COUNTIES UNTIL 530 PM MST... At 424 PM MST, Doppler radar was tracking strong thunderstorms along a line extending from 10 miles west of Morenci to 10 miles northwest of Virden. Movement was southwest at 20 mph. Winds in excess of 45 mph and small hail will be possible with these storms, along with brief heavy rain. Locations impacted include... Safford, Clifton, Solomon, Roper Lake State Park, Safford Regional Airport, Duncan, York, Franklin, Swift Trail Junction and Guthrie. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3258 10985 3305 10954 3300 10905 3248 10906 TIME...MOT...LOC 2324Z 042DEG 16KT 3300 10950 3283 10907 Meyer
Special Weather Statement National Weather Service Tucson AZ 614 PM MST Sat Aug 31 2019 AZZ504-507-514-010215- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra Vista/Benson-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 614 PM MST Sat Aug 31 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA COUNTY UNTIL 715 PM MST... At 613 PM MST, Doppler radar was tracking strong thunderstorms along a line extending from near Catalina to 14 miles east of Tanque Verde. Movement was southwest at 15 mph. Winds in excess of 45 mph will be possible with these storms along with heavy rain. Locations impacted include... Tucson, Catalina, Oro Valley, Marana, Davis-Monthan Air Force Base, Casas Adobes, Tanque Verde, Vail, Mount Lemmon/Summerhaven, Sabino Canyon Recreation Area, Catalina State Park, Catalina Foothills, Saguaro National Park East, Rita Ranch, Picture Rocks. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3239 11126 3190 11057 3232 11046 3251 11083 TIME...MOT...LOC 0113Z 054DEG 15KT 3247 11090 3227 11049 Meyer
The Tucson radar (KEMX), 60 km away, was scanning. The volume nearest the first event began at 01:42 UTC.
1 funnel cloud, 1 thunderstorm wind, 1 hail. Local standard time, as filed.
A funnel cloud was reported near the intersection of Magee Rd and Oracle Rd.
Several large trees snapped at the base in Saint David. Two windows were blown out and minor roof damage occurred to one structure. A 73-foot tall antenna was snapped in 3 places.
One inch diameter hail was reported in southern Green Valley.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2019Every state in 2019This day in weather historyWarnings in Arizona, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 851556, 851553, 851555.